Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Louisville, KY

May 23, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 5:19 AM EDT for 4 counties in Kentucky. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 5:19 AM EDT (09:19 UTC)
Expired
May 23, 2011, 5:45 AM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Franklin County, KY, Harrison County, KY, Scott County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:22 AM EDTTSTM WND DMG3 S Sand Lick, KYTREE DOWN ACROSS HIGHWAY 460 NEAR THE FRANKLIN COUNTY LINE.
May 23, 5:42 AM EDTTSTM WND DMGSadieville, KYTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS53 KLMK 230919
SVRLMK
KYC073-097-209-239-230945-
/O.NEW.KLMK.SV.W.0255.110523T0919Z-110523T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 AM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GEORGETOWN...
  NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 545 AM EDT

* AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM POLSGROVE TO ELSINORE TO 7
  MILES SOUTHWEST OF MILLVILLE...MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  GEORGETOWN...
  WATKINSVILLE AND SUTERVILLE...
  WHITE SULPHUR AND LONGLICK...
  MOON LAKE ESTATES AND MALLARD POINT...
  STONE HEDGE ESTATES AND HERDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3838 8445 3820 8445 3808 8484 3812 8488
      3810 8490 3811 8491 3822 8485 3835 8493
      3836 8485 3834 8480 3836 8474 3848 8458
      3851 8454 3851 8451 3854 8448
TIME...MOT...LOC 0919Z 243DEG 46KT 3837 8484 3824 8479
          3808 8489
WIND...HAIL 70MPH 1.00IN

$$

RS
2 follow-up statements
078 
WWUS53 KLMK 230936
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 AM EDT MON MAY 23 2011

KYC073-230946-
/O.CAN.KLMK.SV.W.0255.000000T0000Z-110523T0945Z/
FRANKLIN KY-
536 AM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3854 8448 3838 8445 3820 8445 3811 8477
      3819 8475 3820 8474 3836 8473 3851 8454
      3851 8451
TIME...MOT...LOC 0936Z 243DEG 46KT 3847 8459 3834 8454
          3818 8464

$$

KYC097-209-239-230945-
/O.CON.KLMK.SV.W.0255.000000T0000Z-110523T0945Z/
HARRISON KY-SCOTT KY-WOODFORD KY-
536 AM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR NORTHEASTERN WOODFORD...SCOTT AND NORTHWESTERN HARRISON
COUNTIES...

AT 531 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JOSEPHINE TO SKINNERSBURG TO MIDWAY...MOVING NORTHEAST
AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  GEORGETOWN...
  NEWTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3854 8448 3838 8445 3820 8445 3811 8477
      3819 8475 3820 8474 3836 8473 3851 8454
      3851 8451
TIME...MOT...LOC 0936Z 243DEG 46KT 3847 8459 3834 8454
          3818 8464
WIND...HAIL 60MPH 0.88IN

$$

RS
468 
WWUS53 KLMK 230944
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 AM EDT MON MAY 23 2011

KYC097-209-239-230954-
/O.EXP.KLMK.SV.W.0255.000000T0000Z-110523T0945Z/
HARRISON KY-SCOTT KY-WOODFORD KY-
544 AM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD...SCOTT
AND NORTHWESTERN HARRISON COUNTIES WILL EXPIRE AT 545 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3854 8448 3838 8445 3820 8445 3811 8477
      3819 8475 3820 8474 3836 8473 3851 8454
      3851 8451
TIME...MOT...LOC 0944Z 243DEG 46KT 3851 8447 3838 8442
          3822 8452

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 23, 3:13 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT MON MAY 23 2011

.SHORT TERM (TODAY AND TONIGHT)...

WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY
RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN
CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID
PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST
POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35
MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE
STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID
AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS
COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN.

WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN
LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE
THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE
CLOUDINESS.

AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD
HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH
DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS.  BY 20Z CLOUDS
WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200
(GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY
AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH
CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND
THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY
RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ
<12K.  IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER
AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z.

AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND
MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO
LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE
SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING.

.LONG TERM (MONDAY - SUNDAY)...

NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST.
ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH
ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW
ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS
TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO
LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES
CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR
NORTH NOW TO MOVE INTO THE AREA.

UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND
HAVE NOT MADE CHANGES TO THE FORECAST THEN.

&&

.AVIATION (06Z TAF ISSUANCE)...

WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN
LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING
STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO
JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX.
THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND
SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS
AND A BUNCH OF LIGHTNING.  THE BOUNDARY LAYER WINDS ARE SUFFICIENT
FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG.

THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE
AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER
CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE
INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL
BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG
RANGE...LIS OF -5 TO -8...AND MDTLY STEEP  MID LEVEL LAPSE
RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE
STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA
VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX.

THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING
PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW
WINDS OF 10-20 WITH SOME GUSTS IN THE 20S.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JDG
LONG TERM.........RJS
AVIATION..........JDG
Hazardous weather outlook, May 23, 3:51 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 AM EDT MON MAY 23 2011 /251 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH MID MORNING. THESE
STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH AMOUNTS FROM A HALF
TO 1 INCH WITH HIGHER AMOUNTS IN STRONGER STORMS. IN ADDITION
THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH
...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL.

SCATTERED STORMS SHOULD REFIRE LATER THIS AFTERNOON DUE TO SURFACE
HEATING IN A VERY UNSTABLE ATMOSPHERE. STORMS THAT DO DEVELOP WILL
QUICKLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING
DOWNBURST WINDS...VERY HEAVY RAINFALL RATES AND LIGHTNING. SOME
STORMS MAY ALSO CONTAIN SOME LARGE HAIL. THESE STORMS WILL WEAKEN
BY MID TO LATE EVENING.

ANOTHER LARGER COMPLEX OF STORMS IS FORECAST TO DEVELOP OVER
ARKANSAS AND MOVE ACROSS THE AREA DURING THE LATE OVERNIGHT HOURS.
THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND DAMAGING WINDS
ALONG WITH PROLIFIC LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS.

MORE ORGANIZED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A
STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS
COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.
RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH OVER 4 INCHES
POSSIBLE OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JDG

In the hours before

Special weather statement, May 23, 4:28 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 AM EDT MON MAY 23 2011

INZ091-KYZ029>031-034-038-045-046-053-054-230900-
BULLITT-FLOYD-JEFFERSON-LARUE-MARION-NELSON-OLDHAM-SHELBY-SPENCER-
WASHINGTON-
428 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO VALLEY
STATION TO 10 MILES WEST OF BARDSTOWN TO 6 MILES SOUTHEAST OF
HODGENVILLE...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PLEASURE RIDGE PAR...
  OKOLONA...
  CULVERTOWN AND GLEANINGS...
  UTICA AND LOUISVILLE BOWMAN FIELD...
  FAIRFIELD AND WHITFIELD...
  FLOYDSBURG AND PEWEE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3813 8523 3779 8511 3753 8509 3753 8569
      3771 8572 3773 8569 3776 8570 3778 8573
      3805 8588 3818 8591 3818 8593 3827 8596
      3830 8580 3828 8578 3827 8574 3833 8566
      3837 8546
TIME...MOT...LOC 0828Z 267DEG 46KT 3825 8585 3806 8575
          3780 8560 3753 8560

RS
Local storm report, May 23, 4:38 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
438 AM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     HAIL             2 S OKOLONA             38.11N  85.68W
05/23/2011  M0.75 INCH       JEFFERSON          KY   NWS EMPLOYEE

            DIME TO PENNY SIZE HAIL FELL FOR ABOUT A MINUTE AT THE
            NWS OFFICE IN LOUISVILLE.

&&

EVENT NUMBER LMK1100750

RJS
Special weather statement, May 23, 5:00 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 AM EDT MON MAY 23 2011

INZ079-KYZ031>034-230930-
HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE-
500 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND STRONG WINDS...

AT 458 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
MADISON TO LA GRANGE TO 7 MILES NORTH OF SHELBYVILLE...AND MOVING
NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NEW CASTLE...
  LA GRANGE...
  BEDFORD...
  MADISON...
  MILTON AND PENDLETON...
  MANVILLE AND PROVIDENCE...
  SLABTOWN AND LACIE...
  ORVILLE AND FALLIS...

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 18 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3870 8520 3874 8527 3873 8532 3859 8522
      3861 8509 3856 8501 3852 8503 3852 8498
      3843 8496 3846 8493 3841 8488 3837 8488
      3826 8534 3841 8547 3851 8548 3858 8542
      3859 8549 3867 8550 3886 8521
TIME...MOT...LOC 0900Z 233DEG 48KT 3866 8540 3846 8538
          3833 8524

RS
Special weather statement, May 23, 5:04 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 AM EDT MON MAY 23 2011

KYZ039-040-045>047-053>055-230945-
ANDERSON-BOYLE-LARUE-MARION-MERCER-NELSON-WASHINGTON-WOODFORD-
504 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 458 AM EDT/358 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF BARDSTOWN TO HODGENVILLE...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VERSAILLES...
  SPRINGFIELD...
  LEBANON...
  HODGENVILLE...
  HARRODSBURG...
  DANT AND ATTILLA...
  SAINT FRANCIS AND NERINX...
  VALLEY HILL AND SAINT JOSEPH...
  SPARROW AND VAN BUREN...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
21 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3786 8472 3772 8473 3771 8475 3761 8470
      3743 8590 3796 8550 3794 8537 3808 8466
TIME...MOT...LOC 0903Z 270DEG 34KT 3792 8540 3731 8570

JDG
Special weather statement, May 23, 5:11 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 AM EDT MON MAY 23 2011

KYZ064-065-074-076-077-231000-
ADAIR-BARREN-GREEN-METCALFE-TAYLOR-
411 AM CDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GLASGOW...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  GLASGOW...
  EDMONTON...
  COLUMBIA...
  CAMPBELLSVILLE...
  NODE AND CENTER...
  LITTLE BARREN AND LILETOWN...
  NEWT AND EXIE...
  THURLOW AND GRESHAM...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3689 8599 3707 8594 3717 8576 3718 8570
      3720 8569 3746 8518 3738 8514 3731 8518
      3726 8508 3719 8506 3694 8525 3694 8546
      3693 8546
TIME...MOT...LOC 0911Z 236DEG 39KT 3706 8577

JDG
Local storm report, May 23, 5:13 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     TSTM WND DMG     2 ESE LOUISVILLE        38.21N  85.71W
05/23/2011                   JEFFERSON          KY   EMERGENCY MNGR

            TREES DOWN ON HOUSES IN SHIVELY...BUECHEL...AND BOWMAN
            FIELD AREA.

&&

EVENT NUMBER LMK1100751

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:58 AM EDTSpecial Weather StatementLMKHancock47 min
May 23, 3:23 AM EDTSpecial Weather StatementLMKOhio7 min
May 23, 3:37 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
May 23, 3:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
May 23, 4:05 AM EDTSpecial Weather StatementLMKHardin, Larue25 min
May 23, 4:28 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Marion, Nelson, Spencer, Washington32 min
May 23, 4:42 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby18 min
May 23, 4:57 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford33 min
May 23, 5:00 AM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble30 min
May 23, 5:04 AM EDTSpecial Weather StatementLMKAnderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more41 min
May 23, 5:11 AM EDTSpecial Weather StatementLMKAdair, Barren, Metcalfe, Taylor49 min
May 23, 5:40 AM EDTSpecial Weather StatementLMKCumberland20 min
May 23, 5:46 AM EDTSpecial Weather StatementLMKHarrison29 min
May 23, 6:00 AM EDTSpecial Weather StatementLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more45 min
May 23, 5:15 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min
May 23, 6:05 PM EDTSevere Thunderstorm WarningLMKMeade25 min
May 23, 6:11 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble34 min
May 23, 6:29 PM EDTSpecial Weather StatementLMKSpencer31 min
May 23, 6:33 PM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer27 min
May 23, 7:02 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby28 min
May 23, 7:38 PM EDTSpecial Weather StatementLMKAnderson, Bullitt, Franklin, Scott, Spencer22 min
May 23, 7:49 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.